Neuropsychiatric manifestations in a patient undergoing hemodialysis caused by treatment with oral acyclovir
Type of Spiritual Experience
A description of the experience
Neuropsychiatric manifestations in a patient undergoing hemodialysis caused by treatment with oral acyclovir - Skhiri H, Achour A, Skhiri S, Frih A, Bouraoui S, Dhia NB, Elmay M. Department of Nephrology, Monastir Hospital, Monastir 5000, Tunisia.
A 50-year-old woman who was being treated with hemodialysis was admitted for severe neuropsychiatric symptoms. She tested positive for antibody to hepatitis C virus. Her medical history revealed ophthalmic herpes zoster four days before her admission for which she was started on oral acyclovir (800 mg three times daily). Four days later, she became disoriented and agitated. She had visual hallucinations and myoclonus. She was diagnosed as having acyclovir toxicity and was instituted on vigorous dialysis. The serum acyclovir levels normalized and the patient became asymptomatic with three dialysis sessions. Our case further reinforces that the dose of acyclovir should be reduced in patients with renal failure and that dialysis is a good form of treatment for over dosage.
The source of the experienceeHealthme
Concepts, symbols and science items
Activities and commonsteps
Hepatitis virus infection